Alert archive / South Dakota / Wind Advisories in 2009
Wind Advisory 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 19, 2009, 3:31 AM CDT for 7 counties in South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska. It took effect at May 19, 2009, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 3:31 AM CDT (08:31 UTC)
- In effect from
- May 19, 2009, 1:00 PM CDT
- Expired
- May 19, 2009, 8:05 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Douglas County, SD, Gregory County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 94 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 190831 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 331 AM CDT TUE MAY 19 2009 .A FRONTAL BOUNDARY OVER FAR SOUTHEAST SOUTH DAKOTA EARLY THIS MORNING...WILL LIFT NORTH AS A WARM FRONT THROUGH THE DAY. SOUTH WINDS WILL INCREASE SOUTH OF THIS BOUNDARY...WITH THE STRONGEST WINDS EXPECTED THROUGH THE MISSOURI RIVER VALLEY. IAZ020-031-NEZ013-014-SDZ050-063-064-068>071-191645- /O.NEW.KFSD.WI.Y.0011.090519T1800Z-090520T0100Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS- BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 331 AM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SOUTH WINDS WILL GRADUALLY INCREASE THIS MORNING...REACHING 30 TO 35 MPH BY EARLY AFTERNOON. OCCASIONAL GUSTS NEAR 45 MPH ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING...WITH THE HIGHEST GUSTS MORE LIKELY IN HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ JH
3 follow-up statements
000 WWUS73 KFSD 191544 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1044 AM CDT TUE MAY 19 2009 .SOUTH WINDS WILL CONTINUE TO INCREASE TODAY DUE TO STRONG WINDS JUST OFF THE SURFACE...AND A TIGHTENING SURFACE PRESSURE GRADIENT. THE STRONGEST WINDS ARE EXPECTED THROUGH THE MISSOURI RIVER VALLEY...BUT CONDITIONS WILL BE MONITORED CLOSELY FOR EXPANSION OF THE WIND ADVISORY NORTHWARD. IAZ020-031-NEZ013-014-SDZ050-063-064-068>071-192345- /O.CON.KFSD.WI.Y.0011.090519T1800Z-090520T0100Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS- BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1044 AM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED SOUTH WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON WITH OCCASIONAL GUSTS AROUND 40 MPH. THE WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING...WITH A MODEST DECREASE THEN EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MJF
000 WWUS73 KFSD 192018 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 PM CDT TUE MAY 19 2009 .SOUTH WINDS WILL CONTINUE TO BE STRONG OVER MANY AREAS TONIGHT...AND IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON WEDNESDAY. THE FAVORED TERRAIN AREAS INVOLVING STRONG WIND FOR TONIGHT ARE IN SOUTHWEST MINNESOTA AND SOUTH CENTRAL SOUTH DAKOTA. IT IS ANTICIPATED ELSEWHERE...THAT THE WINDS WILL DECREASE JUST ENOUGH AFTER SUNSET TO REMAIN BELOW WIND ADVISORY CRITERIA. HOWEVER IN SOUTHWEST MINNESOTA AND SOUTH CENTRAL SOUTH DAKOTA... HIGHER TERRAIN EXISTS WHICH WILL KEEP THE WINDS STRONGER TONIGHT IN THOSE AREAS. THEN ON WEDNESDAY...MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL HAVE STRONG WINDS. MNZ071-072-080-081-089-090-097-200430- /O.NEW.KFSD.WI.Y.0012.090520T0600Z-090520T2100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL STEADILY INCREASE THROUGH THE EVENING HOURS...THEN REMAIN AT 25 TO 40 MPH WITH GUSTS AROUND 45 MPH OVERNIGHT AND THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ002-003-013-014-021-022-032-200430- /O.NEW.KFSD.WI.Y.0012.090520T1500Z-090521T0000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL BECOME QUITE STRONG ON WEDNESDAY... AND AVERAGE 25 TO 45 MPH THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ050-063-064-200430- /O.EXT.KFSD.WI.Y.0011.000000T0000Z-090520T0900Z/ GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY. SOUTH WINDS WILL CONTINUE TONIGHT AVERAGING A SUSTAINED 25 TO 35 MPH...WITH OCCASIONAL HIGHER GUSTS TO NEAR 40 MPH. BY LATE TONIGHT...THE WIND WILL BEGIN TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ020-031-NEZ013-014-SDZ068>071-200100- /O.CON.KFSD.WI.Y.0011.000000T0000Z-090520T0100Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED SOUTH WINDS AVERAGING 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH EARLY EVENING. AFTER SUNSET...THE WINDS WILL THEN MODESTLY DECREASE BUT IT WILL STILL BE WINDY ALL NIGHT WITH WINDS OF 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MJF
000 WWUS73 KFSD 200105 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 805 PM CDT TUE MAY 19 2009 .SOUTH WINDS WILL CONTINUE TO BE STRONG OVER SOUTHWEST MINNESOTA TONIGHT AND INTO NORTHWEST IOWA ON WEDNESDAY. THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA CAN EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. OVERNIGHT. IT IS ANTICIPATED ELSEWHERE...THAT THE WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. ON WEDNESDAY...AS THE TEMPERATURES WARM...THE STRONG WINDS WILL COVER MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SDZ050-063-064-200215- /O.CAN.KFSD.WI.Y.0011.000000T0000Z-090520T0900Z/ GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS ARE EXPECTED TO REMAIN AT 20 TO 30 MPH OVERNIGHT WITH GUSTS TO 40 MPH...ESPECIALLY IN THE HIGHER TERRAIN AWAY FROM THE MISSOURI RIVER. $$ IAZ020-031-NEZ013-014-SDZ068>071-200215- /O.EXP.KFSD.WI.Y.0011.000000T0000Z-090520T0100Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO 20 TO 30 MPH THIS EVENING...AND ARE EXPECTED TO REMAIN IN THAT RANGE THROUGH THE NIGHT. $$ MNZ071-072-080-081-089-090-097-200915- /O.EXT.KFSD.WI.Y.0012.090520T0105Z-090520T2100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS HAVE AVERAGED 25 TO 35 MPH THIS EVENING WITH GUSTS OVER 40 MPH. THEY WILL CONTINUE TO INCREASE THROUGH SUNSET WITH WINDS EXPECTED TO BE 25 TO 40 MPH WITH GUSTS AROUND 45 MPH OVERNIGHT AND THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ002-003-013-014-021-022-032-200915- /O.CON.KFSD.WI.Y.0012.090520T1500Z-090521T0000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL BECOME QUITE STRONG ON WEDNESDAY... AND AVERAGE 25 TO 45 MPH THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SCHUMACHER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 18, 9:25 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 18, 9:25 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 PM CDT MON MAY 18 2009 .DISCUSSION... CDFNT MOVG SWD THRU NRN SD AND CNTRL MN SEEMS TO HAVE MORE OF A PUNCH THAN THE MODELS AND FCST...WITH GOOD PRESRISES BEHIND IT. WITH A WNW FLOW ALOFT EAST OF UPR RDG...FNT SHOULD STILL MOVE SWD AND AFFECT THE NRN CWA MORE THAN PREV FCST LATER TNGT INTO TUE MRNG...SO PUT IN MORE OF A TEMPORARY WIND SHIFT TO THE ENE NORTH OF I90. OTRW WARM AIR MASS DECOUPLING FM SFC WITH DRY AIR AND MOCLR SKIES...AND WITH SLACKENING GRADIENT CLOSER TO FNT...SO WILL PROBABLY LWR LOWS A FEW DEGS...ESP LWR ELEVATIONS./ RSR && .AVIATION... VFR EXPCD TNGT THRU TUE. SLY WINDS INCRG FM S TO N OVER CWA TUE AFTN WITH FQT SFC WND GUSTS AOA 25 KTS. && .PREV DISCUSSION... A COLD FRONT LOCATED NEAR THE NORTH DAKOTA/SOUTH DAKOTA BORDER LATE THIS AFTERNOON WILL CONTINUE TO DROP SOUTHWARD TONIGHT...BECOMING SITUATED ALONG OUR FAR NORTHERN ZONES BY THE VERY EARLY MORNING HOURS OF TUESDAY. NOT EXPECTING MUCH OF ANYTHING WITH THIS FRONT...IN SPITE OF DECENT MID LEVEL WAA AND ELEVATED INSTABILITY ACROSS OUR NORTH LATER TONIGHT...WITH LOW/MID LEVEL MOISTURE ALL BUT ABSENT OVER OUR CWA BEFORE 12Z ON TUESDAY. WHILE SOUTH TO SOUTHEASTERLY WINDS WILL DIE OFF A BIT IN THE EARLY EVENING WITH DECOUPLING...WILL SEE THEM PICK UP AGAIN IN THE EARLY NIGHTTIME HOURS IN OUR SOUTH AS THE SURFACE TROUGH APPROACHES FROM THE NORTH AND HIGH PRESSURE STRENGTHENS OVER THE CENTRAL PLAINS...CREATING A TIGHTER GRADIENT ACROSS THE AREA...IN ADDITION TO WINDS JUST OFF THE SURFACE ALSO INCREASING. AS FOR LOW TEMPERATURES...EXPECT OVERNIGHT READINGS TO REMAIN GENERALLY MILD UNDER THE STRONG SOUTHERLY FLOW...IN THE MID 50S IN THE FAR NORTH TO AROUND 60 IN OUR SOUTH. /JM A SHORTWAVE RIDES ALONG THE UPPER LEVEL RIDGE MOVING FROM NORTHEAST SOUTH DAKOTA INTO CENTRAL MINNESOTA EARLY TUESDAY MORNING. EXPECT SOME CLOUDS ASSOCIATED WITH THIS FEATURE TO SPILL INTO PORTIONS OF SOUTHWEST MINNESOTA...BUT WITH THE FOCUS NORTH HAVE REMOVED THE CHANCE OF PRECIPITATION. THE AFOREMENTIONED FRONT IS EXPECTED TO STALL ALONG THE NORTHERN PERIPHERY OF THE FORECAST AREA...AND COULD SEE SOME SLIGHT MOISTURE CONVERGENCE ALONG THE FRONT...BUT EXPECT TO SEE VERY LITTLE IN TERMS OF SENSIBLE WEATHER ALONG THE FRONT GIVEN STRONG CAPPING INVERSION AROUND 800 MB. STRONG SOUTHERLY FLOW DEVELOPS ACROSS THE NORTHERN PLAINS DRAWING WARMER AIR INTO THE REGION. 850 HPA TEMPS SURGE INTO THE LOWER 20S...TRANSLATING TO THE WARMEST TEMPERATURES WE HAVE SEEN IN NEARLY A MONTH. KEPT FORECAST HIGHS IN THE UPPER 80S AND LOWER 90S. LOW LEVEL JET STRENGTHENS TUESDAY NIGHT INTO WEDNESDAY...WITH 50 KNOTS OF FLOW AT 925 HPA DEVELOPING ACROSS SOUTHWEST MINNESOTA. HAVE RAISED FORECAST LOWS AT EXPOSED LOCATIONS...AND ALONG BUFFALO RIDGE WHERE WINDS WILL KEEP ATMOSPHERE SEMI-MIXED. MILD CONDITIONS WILL CONTINUE INTO WEDNESDAY AHEAD OF A STRONG COLD FRONT PUSHING THROUGH LATE IN THE AFTERNOON AND WEDNESDAY EVENING. WITH STRONG SOUTHERLY FLOW...WIND ADVISORY LOOKS TO BE A FAIRLY GOOD BET AHEAD OF THE FRONT...ESPECIALLY ACROSS EASTERN CWA. DESPITE CLASSIC SEVERE WEATHER SET UP WEDNESDAY AFTERNOON...MOISTURE WILL BE SEVERELY LACKING WITH DEW POINTS IN THE 50S. AS THE FRONT MOVES THROUGH...A VERY WEAK BUT SUBTLE WAVE MOVES OVER THE FRONT POTENTIALLY SPARKING CONVECTION NEAR THE JAMES RIVER VALLEY WEDNESDAY EVENING. COULD SEE UP TO AROUND 1500 J/KG OF CAPE...BUT ANY STORMS THAT DEVELOP WILL LIKELY BE ELEVATED DUE TO THE LACK OF MOISTURE. AGREE WITH SPC THAT SEVERE WEATHER THREAT IS ON THE LOW SIDE...WITH ELEVATED WET BULB ZERO HEIGHTS AND HIGH BASES...THOUGH THERE REMAINS AN OUTSIDE THREAT OF DAMAGING WINDS DUE TO THE INVERTED V TYPE PROFILES. MUCH COOLER CONDITIONS EXPECTED ON THURSDAY BEHIND THE FRONT WITH FORECAST HIGHS SIMILAR TO TUESDAY NIGHT LOWS AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS. FRONT STALL ACROSS NORTHEAST NEBRASKA INTO NORTHWEST IOWA...AND WITH WEAK IMPULSES OF ENERGY MOVING THROUGH...CHANCE OF SHOWERS LINGERS ACROSS THE SOUTHERN EDGE OF FORECAST AREA FROM THURSDAY THROUGH SATURDAY. ON SATURDAY...THE FRONT LIFTS BACK NORTH AS A WARM FRONT AND COLD FRONT SHIFTS BACK THROUGH SATURDAY NIGHT INTO SUNDAY. DESPITE THE SOGGY FIRST HALF OF THE WEEKEND...CONDITIONS LOOKS MUCH MORE FAVORABLE FOR OUTDOOR ACTIVITIES ON MEMORIAL DAY AS HIGH PRESSURE RETURNS TO THE NORTHERN PLAINS. DESPITE AN ABUNDANT AMOUNT OF SUNSHINE...HIGH TEMPERATURES APPEAR TO REMAIN BELOW CLIMATOLOGICAL NORMS WITH 850 HPA TEMPS IN THE UPPER SINGLE DIGITS. /BT && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, May 18, 1:17 PM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 117 PM CDT MON MAY 18 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 117 PM CDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA ON TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON. SUSTAINED WINDS WILL BE IN THE RANGE OF 25 TO 35 MPH...WITH GUSTS FROM 35 TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:18 PM CDT | Wind Advisory | FSD | Brookings, Clay, Lake, Lincoln, McCook, Minnehaha and 4 more | 28 hr |
Nearby
Wind Advisories in South Dakota, 2009Wind Advisories in Iowa, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.